Alert archive / Utah / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 59, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Aug 2, 2005, 7:21 PM MDT for Morgan County, Summit County, Utah. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2005, 7:21 PM MDT (01:21 UTC)
- Expired
- Aug 2, 2005, 7:45 PM MDT
- In force
- 24 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
Counties Morgan County, UT, Summit County, UT
The radar
The Salt Lake City radar (KMTX), 87 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 1.4 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 603 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 2742 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 030121 SVRSLC UTC029-043-030145- /O.NEW.KSLC.SV.W.0059.050803T0121Z-050803T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 721 PM MDT TUE AUG 2 2005 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN MORGAN COUNTY IN UTAH NORTHWESTERN SUMMIT COUNTY IN UTAH THIS INCLUDES THE CITY OF COALVILLE * UNTIL 745 PM MDT * AT 713 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF COALVILLE...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... EMORY BY 740 PM MDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4103 11162 4087 11148 4105 11115 4124 11138 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 2:15 PM MDT, 5 hours 6 minutes earlier.
Area forecast discussion, Aug 2, 2:15 PM MDT, 5 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 215 PM MDT TUE AUG 2 2005 .SYNOPSIS...A MOIST AND UNSTABLE AIRMASS OVER UTAH WILL REMAIN OVER UTAH THROUGH WEDNESDAY. A DRIER AIR WILL GRADUALLY SPREAD INTO THE REGION FOR THE LATTER HALF OF THE WEEK. && .DISCUSSION...ACTIVE CONVECTIVE EVENT IN PROGRESS ACROSS SOUTHERN UT AT THIS TIME...AHEAD OF SHORTWAVE TROUGH LIFTING INTO NV. THIS WAVE IS INTERACTING WITH VERY MOIST AIRMASS IN PLACE ACROSS REGION...WITH PW VALUES IN EXCESS OF 1 INCH. EXPECT CONVECTION TO CONTINUE THROUGH OVERNIGHT HOURS AS NV SHORTWAVE TRANSLATES ACROSS REGION. HEAVY RAIN WILL REMAIN A THREAT THROUGH OVERNIGHT HOURS...PARTICULARLY WITH CELLS WHICH BACKBUILD/TRAIN OVER THE SAME AREAS...SUCH AS ONGOING STORM OVER NORTHERN WASHINGTON COUNTY NEAR NEW HARMONY. WILL MAINTAIN HIGH POPS THROUGH THE EVENING HOURS...AND KEEP CHANCE POPS ACROSS CWA OVERNIGHT GIVEN COMBINATION OF MOIST AIRMASS AND UPPER FORCING. UPPER RIDGE FORECAST TO RETROGRADE INTO NV THROUGH REMAINDER OF THE WEEK AS NV SHORTWAVE TRANSLATES EAST. RESULTANT NORTHWESTERLY FLOW ALOFT ACROSS AREA WILL SLOWLY SHUNT MONSOONAL MOISTURE BACK SOUTH OVER AZ. HAVE TRENDED POPS DOWNWARD THROUGH REMAINDER OF THE WEEK WITH HIGHEST POPS ACROSS SOUTHERN UT. AS MOISTURE DECREASES...EXPECT A GRADUAL WARMING TREND INTO THE WEEKEND. && .AVIATION...NONE. SEE SLCTAFSLC. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && SEAMAN
Hazardous weather outlook, Aug 2, 7:00 AM MDT, 12 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 700 AM MDT MON AUG 2 2005 UTZ001>021-WYZ021-031300- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY-CENTRAL AND SOUTHWEST MOUNTAINS-GLEN CANYON RECREATION AREA/LAKE POWELL-GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS-NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT-SOUTHWEST UTAH-SOUTHWEST WYOMING- UTAHS DIXIE AND ZION NATIONAL PARK-WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS-WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 700 AM MDT MON AUG 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY SCATTERED SHOWERS AND THUNDERSTORMS ARE ONCE AGAIN EXPECTED ACROSS MUCH OF UTAH AND SOUTHWEST WYOMING TODAY. SOME OF THE STRONGER THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL THIS AFTERNOON THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY LITTLE CHANGE IS EXPECTED IN THE OVERALL WEATHER PATTERN THROUGH MIDWEEK. LOCALLY HEAVY RAINS ARE POSSIBLE DURING THE AFTERNOON AND EARLY EVENING HOURS. DRIER AND MORE STABLE AIR WILL MOVE OVER FAR NORTHERN PORTION OF UTAH LATE IN THE WEEK. SOUTHERN AND EASTERN SECTIONS OF UTAH WILL REMAIN MOIST AND UNSTABLE...WITH SCATTERED SHOWERS AND THUNDERSTORMS TO CONTINUE INTO THE WEEKEND. SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 2, 2:38 PM MDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
238 PM MDT TUE AUG 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM FLASH FLOOD NEW HARMONY 37.48N 113.31W
08/02/2005 WASHINGTON UT TRAINED SPOTTER
WATER 1 FOOT DEEP FLOWING OVER ROADS.
&&
KMBLocal storm report, Aug 2, 6:04 PM MDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
604 PM MDT TUE AUG 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM FLASH FLOOD 10 N ST. GEORGE 37.23N 113.59W
08/02/2005 WASHINGTON UT MESONET
BAER RAWS 1.88 INCHES OF RAIN IN 1 HOUR FROM 440 TO 540
PM
0555 PM FLASH FLOOD 12 N ST. GEORGE 37.25N 113.58W
08/02/2005 WASHINGTON UT EMERGENCY MNGR
WIDESPREAD FLOODING IN SNOW CANYON. REPORTS OF HOMES
DAMAGED BY FLOOD WATERS. ROADS COVERED AND DAMAGED.
&&
BASThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 7:23 PM MDT | Severe Thunderstorm Warning | SLC | Davis, Morgan, Salt Lake | 52 min |
| Aug 2, 7:45 PM MDT | Severe Thunderstorm Warning | SLC | Morgan, Rich, Summit | 34 min |
| Aug 2, 8:23 PM MDT | Tornado Warning | SLC | Davis, Weber | 29 min |
| Aug 2, 8:57 PM MDT | Severe Thunderstorm Warning | SLC | Davis, Morgan, Weber | 50 min |
| Aug 3, 5:24 PM MDT | Severe Thunderstorm Warning | SLC | Washington | 31 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.